Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 72, NWS Gaylord, MI

August 21, 2017

NWS Gaylord, MI issued this small craft advisory at Aug 21, 2017, 3:48 PM EDT. It took effect at Aug 22, 2017, 6:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2017, 3:48 PM EDT (19:48 UTC)
In effect from
Aug 22, 2017, 6:00 AM EDT
Expired
Aug 23, 2017, 8:00 PM EDT
In force
38 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

487 
WHUS73 KAPX 211948
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT MON AUG 21 2017

LMZ323-342-344>346-220400-
/O.NEW.KAPX.SC.Y.0072.170822T1000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 PM EDT MON AUG 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
7 follow-up statements
779 
WHUS73 KAPX 220204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT MON AUG 21 2017

LHZ345>349-LMZ341-LSZ321-322-221015-
/O.EXA.KAPX.SC.Y.0072.170822T1000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1004 PM EDT MON AUG 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-221015-
/O.CON.KAPX.SC.Y.0072.170822T1000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 PM EDT MON AUG 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
576 
WHUS73 KAPX 221934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EDT TUE AUG 22 2017

LHZ347-348-LSZ321-230345-
/O.UPG.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
/O.NEW.KAPX.GL.W.0018.170822T1934Z-170823T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
334 PM EDT TUE AUG 22 2017

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-230345-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
334 PM EDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ341-LSZ322-230345-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
334 PM EDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
575 
WHUS73 KAPX 230245
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT TUE AUG 22 2017

LHZ347-348-LSZ321-230900-
/O.EXT.KAPX.GL.W.0018.000000T0000Z-170823T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1045 PM EDT TUE AUG 22 2017

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-231045-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1045 PM EDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-LMZ341-LSZ322-231045-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1045 PM EDT TUE AUG 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
269 
WHUS73 KAPX 230557
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
157 AM EDT WED AUG 23 2017

LHZ347-348-231400-
/O.CAN.KAPX.GL.W.0018.000000T0000Z-170823T0900Z/
/O.EXA.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
157 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-231400-
/O.CAN.KAPX.GL.W.0018.000000T0000Z-170823T0900Z/
/O.EXA.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
157 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-231400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
157 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-231400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
157 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-231400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
157 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
716 
WHUS73 KAPX 230740
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 AM EDT WED AUG 23 2017

LMZ323-341-342-344>346-231545-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
340 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-231545-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
340 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-231545-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
340 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
298 
WHUS73 KAPX 231447
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EDT WED AUG 23 2017

LMZ323-341-342-344>346-232200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-232200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1047 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-232200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-170823T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1047 AM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
314 
WHUS73 KAPX 231913
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
313 PM EDT WED AUG 23 2017

LMZ323-341-342-344>346-240000-
/O.EXT.KAPX.SC.Y.0072.000000T0000Z-170824T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
313 PM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-240000-
/O.EXT.KAPX.SC.Y.0072.000000T0000Z-170824T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
313 PM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-240000-
/O.EXT.KAPX.SC.Y.0072.000000T0000Z-170824T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
313 PM EDT WED AUG 23 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 3:29 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 21, 3:29 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
329 PM EDT Mon Aug 21 2017

.NEAR TERM...(Tonight through Tuesday)
Issued at 330 PM EDT Mon Aug 21 2017

Ill-defined and stalling cold front is draped across the Straits
region. This front connects with low pressure in Nebraska, which
will intensify as it lifts ne along the front. Intensification
will be most rapid over and downstream of northern MI, overnight
into Tuesday. This coincides with falling heights aloft, and the
eventual arrival of an upper trof Tuesday.

Diurnal heating was interrupted this afternoon by the eclipse
(temps fell by a few degrees in many locales), but has resumed.
Steamiest surface parcels are found from PLN to APN (with APN
81/69f), leading to MlCape values near 1500j/kg along that axis.
Earlier cu field here faded with the eclipse, but some mid-clouds
are approaching which indicate some weak mid-level forcing and
erosion of any capping. HRRR runs are becoming inconsistent as to
whether something can pop in ne lower MI this afternoon/early
evening. If it does, earlier discussions about favorable
shear/instability for supercells and svr wx remain valid. We are
seeing some cells cook off sw of CAD, which is not handled well by
the CAMs. There is certainly a nose of better instability (MlCape
just above 1k j/kg) poking into that region, but there is much
less in the way of shear down that way.

More widespread convective activity is still expected to break out
tonight, with the arrival of stronger forcing (to counter
decreasing instability). Last several runs of the HRRR show this
occurring in the 8-9pm range in nw lower MI, which would probably
be soon enough to support a strong/svr threat before instability
wanes too much. Will maintain an evening mention of strong/svr
storms in northern lower MI.

Very juicy airmass (PWATs around 1.75in) will support locally
heavy rainfall. This will become a bigger player overnight, as
forcing and precip coverage increases. 0.50-1.0 inch amounts
should be common, and locally higher amounts are anticipated.
Numerous to widespread pops in order for the overnight.

Showers will end from nw to se on Tuesday, as the low departs and
associated cold front swings thru. By mid-afternoon, only hanging
onto a slight chance of a shower for OSC/Tawas. We will be on the
breezy side from about late morning onward. Decreasing cloud
cover, though with enough diurnal heating and cool air aloft to
support a cu field (especially away from Lakes MI/Superior).

Min temps tonight quite mild, ranging thru the 60s. Max temps
Tuesday mainly in the 70s, some upper 60s near Superior.

&&

.SHORT TERM...(Tuesday night through Thursday)
Issued at 330 PM EDT Mon Aug 21 2017

...Much cooler weather for midweek...

High Impact Weather Potential:  Nothing.

Longwave pattern becomes more amplified for the midweek period as
deep fall-like trough digs into the Great Lakes and Northern CONUS.
Embedded shortwave energy rotating through the trough may bring some
light scattered precipitation to eastern areas Wednesday, otherwise
quiet weather.

Deep layer drying Tuesday night behind the front as much cooler air
sweeps into northern Michigan.  Early Wednesday, a well-defined
shortwave pinwheels around the stacked low now over Quebec, pushing
a secondary cold front and associated band of deeper moisture across
northern Michigan. A few scattered/light showers could result,
mainly over eastern Upper.  Otherwise, even cooler temperatures will
headline the midweek portion of the forecast with high temps ranging
from the low-mid 60s north to the upper 60s to 70 degrees
elsewhere...some 10 or so degrees below normal for the third week of
August.

Additional shortwave energy may pinwheel through the eastern lakes
on Thursday, possibly brushing Lake Huron areas with an isolated
shower.  Otherwise, large Canadian high pressure will slowly slide
southeast into the area resulting in lots of sunshine but still cool
temperatures.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 330 PM EDT Mon Aug 21 2017

High pressure will be over the Great Lakes region through Saturday
along with dry air, mostly clear skies, and rain free weather
through Saturday night. Sunday will see increased cloudiness and
rain chances throughout the day as an upper level area of low
pressure and surface reflection develops over the southern Great
Lakes with accompanying moisture. Rain chances will stick around
Monday as well as said area of low pressure remains over the
forecast area. Temperatures will only be around 70 Friday and warm a
bit the remainder of the period...in the low to mid 70s. Friday
morning has an opportunity to see some frost, with clear skies and
light winds...some mid to upper 30s are not out of the question for
our colder locales. The rest of the forecast period will see lows in
the mid 40s Saturday morning and warming to the mid 50s by Monday
morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 142 PM EDT Mon Aug 21 2017

Showers widespread/few t-storms overnight. MVFR to IFR late
tonight/early Tue morning.

Low pressure in Nebraska will move ne along a front that is
currently draped across northern MI. A few showers/t-storms will
fire thru mid evening, especially near APN. More widespread
activity expected overnight as the low approaches. Cigs/perhaps
vsbys will eventually lower to MVFR-IFR levels. Rain ends nw to se
as low departs and cold front goes thru Tue morning.

Light w to sw winds today/tonight. Nw winds becoming gusty toward
midday Tuesday.

&&

.MARINE...
Issued at 330 PM EDT Mon Aug 21 2017

Light sw winds will persist for much of tonight, ahead of low
pressure that will intensify as it crosses northern MI late
tonight. Winds will veer nw behind the low, becoming quite gusty
Tuesday into Wednesday. Small craft advisories will be hoisted
for many waters shortly.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...JK
LONG TERM...TL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Aug 21, 3:36 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
336 PM EDT Mon Aug 21 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-221945-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
336 PM EDT Mon Aug 21 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this evening. A few severe
thunderstorms are possible, mainly in northern lower Michigan. The
best chance for severe thunderstorms will be before midnight. Any
severe storms could produce damaging wind gusts and large hail.
An isolated tornado is also possible.

Thunderstorms remain possible overnight. Severe storms are not
expected after midnight, but locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday morning, primarily in
northeast lower Michigan.

An elevated swim risk is expected on northern Michigan beaches,
especially on Lake Michigan, Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

JZ

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.